MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH
Catalog Number 0010217
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Fistula (1862); Inflammation (1932); Pain (1994); Injury (2348); Disability (2371); Drug Resistant Bacterial Infection (4553)
Date of Event 03/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.No lot number has been provided therefore a review of the manufacturing records is not possible.Information is limited at this time.Should additional information be provided a supplemental emdr will be submitted.Note: not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2011: the patient underwent surgery for implant of an unspecified bard/davol ventrio.The patient is making a claim for an adverse patient outcome against the ventrio.The patient's attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Additional Manufacturer Narrative
At this time no conclusions can be made.No lot number has been provided therefore a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 5 years 4 months post implant of ventrio mesh, patient was diagnosed with infection, adhesions, abdominal pain, fistula, inflammation and mesh deformation thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device lists infections, adhesions, fistula, inflammation and abdominal pain as possible complications.The warning section of the ifu states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device".A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-dec-2010) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2011: the patient underwent surgery for implant of an unspecified bard/davol ventrio.The patient is making a claim for an adverse patient outcome against the ventrio.The patient's attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2011 - patient was diagnosed with large ventral incisional hernia thereby underwent open repair with the implant of ventrio mesh.Per operative notes, ¿noted the hernia sac.A ventrio mesh which was used with the gore-tex side down and polypropylene side against the anterior abdominal wall.¿ (b)(6) 2015 to (b)(6) 2016 - patient visited hospital for infected abdominal wall mesh.Noted abdominal pain at infection site.(b)(6) 2017 - patient was diagnosed with ventral hernia mesh and mrsa infection thereby underwent removal of mesh.Per operative notes, ¿identified the mesh and it was completely intact and was somewhat rolled and wrinkled at the edges with bowel and mesentery adherent to it.Dissected the adhesions off the edge of the mesh.Removed the mesh from the abdomen.A seprafilm was then placed.¿ (b)(6) 2017 - patient was diagnosed hernia with infected mesh thereby underwent excision of ventral mesh.(note: no op notes were provided).(b)(6) 2017 - patient had a small piece of retained hernia mesh was removed.(b)(6) 2017 - patient was diagnosed with ventral hernia of anterior abdominal wall thereby underwent rives stoppa ventral hernia repair.Attorney alleged that the patient had infection, pain and hernia recurrence.It was also alleged that patient had an additional repair of recurrent hernia and scar revision on (b)(6) 2017.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8219010
Report Number1213643-2019-00044
Device Sequence Number1710223
Product Code FTL
UDI-Device Identifier00801741016448
UDI-Public(01)00801741016448(17)120628(10)HUUL0978
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2012
Device Catalogue Number0010217
Device Lot NumberHUUL0978
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2018
Supplement Date Received by Manufacturer01/29/2025
Initial Report FDA Received Date01/04/2019
Supplement Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age48 YR
Patient SexFemale
Patient Weight72 KG